My new psychiatrist is a very attractive young lady. She is prescribing me a new drug which will help me to ween myself off of Ambien, a sleeping pill with bizarre and dangerous side effects that include eating while you are sleeping.
I had seen my last shrink for five years and she knew me well.
This new doctor is a complete stranger.
She told me that Trazadone, the new medication, in rare cases could cause Priapism.
“What is that?” I asked.
She looked away from me and then down at her desk. She was silent for a long minute, as if she wasn’t going to tell me. Then she said, “Priapism is a condition where you have an intense erection for four hours requiring a visit to the Emergency Room.”
This really got my mind going. I said, “If this happens to me, I’m going to visit two of my old girlfriends, and then go to a night club.”
I said this, hoping that she would look up at me and see my grin.
But, she didn’t look at me.
Instead, sternly, she said, “Mr. Lebherz, this is not a joking matter, and I prefer we keep these sessions on a more professional level.”
I said, “Of course, and if I get a rock hard erection, I’m going straight to the ER.”
I grabbed my prescription, said “Thank you,” and exited the room.
In the future, I doubt that I will be able to express my innermost thoughts with this doctor. I certainly will not use a joking manner.